Uniform controllability of the linear one dimensional Schrödinger equation with vanishing viscosity

Sorin Micu; Ionel Rovenţa

ESAIM: Control, Optimisation and Calculus of Variations (2012)

  • Volume: 18, Issue: 1, page 277-293
  • ISSN: 1292-8119

Abstract

top
This article considers the linear 1-d Schrödinger equation in (0,π) perturbed by a vanishing viscosity term depending on a small parameter ε > 0. We study the boundary controllability properties of this perturbed equation and the behavior of its boundary controls vε as ε goes to zero. It is shown that, for any time T sufficiently large but independent of ε and for each initial datum in H−1(0,π), there exists a uniformly bounded family of controls (vε)ε in L2(0, T) acting on the extremity x = π. Any weak limit of this family is a control for the Schrödinger equation.

How to cite

top

Micu, Sorin, and Rovenţa, Ionel. "Uniform controllability of the linear one dimensional Schrödinger equation with vanishing viscosity." ESAIM: Control, Optimisation and Calculus of Variations 18.1 (2012): 277-293. <http://eudml.org/doc/276372>.

@article{Micu2012,
abstract = {This article considers the linear 1-d Schrödinger equation in (0,π) perturbed by a vanishing viscosity term depending on a small parameter ε > 0. We study the boundary controllability properties of this perturbed equation and the behavior of its boundary controls vε as ε goes to zero. It is shown that, for any time T sufficiently large but independent of ε and for each initial datum in H−1(0,π), there exists a uniformly bounded family of controls (vε)ε in L2(0, T) acting on the extremity x = π. Any weak limit of this family is a control for the Schrödinger equation. },
author = {Micu, Sorin, Rovenţa, Ionel},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Null-controllability; Schrödinger equation; complex Ginzburg-Landau equation; moment problem; biorthogonal; vanishing viscosity; null-controllability; biorthogonal system},
language = {eng},
month = {2},
number = {1},
pages = {277-293},
publisher = {EDP Sciences},
title = {Uniform controllability of the linear one dimensional Schrödinger equation with vanishing viscosity},
url = {http://eudml.org/doc/276372},
volume = {18},
year = {2012},
}

TY - JOUR
AU - Micu, Sorin
AU - Rovenţa, Ionel
TI - Uniform controllability of the linear one dimensional Schrödinger equation with vanishing viscosity
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2012/2//
PB - EDP Sciences
VL - 18
IS - 1
SP - 277
EP - 293
AB - This article considers the linear 1-d Schrödinger equation in (0,π) perturbed by a vanishing viscosity term depending on a small parameter ε > 0. We study the boundary controllability properties of this perturbed equation and the behavior of its boundary controls vε as ε goes to zero. It is shown that, for any time T sufficiently large but independent of ε and for each initial datum in H−1(0,π), there exists a uniformly bounded family of controls (vε)ε in L2(0, T) acting on the extremity x = π. Any weak limit of this family is a control for the Schrödinger equation.
LA - eng
KW - Null-controllability; Schrödinger equation; complex Ginzburg-Landau equation; moment problem; biorthogonal; vanishing viscosity; null-controllability; biorthogonal system
UR - http://eudml.org/doc/276372
ER -

References

top
  1. O.M. Aamo, A. Smyshlyaev and M. Krstić, Boundary control of the linearized Ginzburg-Landau model of vortex shedding. SIAM J. Control Optim.43 (2005) 1953–1971.  Zbl1082.93016
  2. S.A. Avdonin and S.A. Ivanov, Families of exponentials. The method of moments in controllability problems for distributed parameter systems. Cambridge University Press (1995).  Zbl0866.93001
  3. J. Ball and M. Slemrod, Nonharmonic Fourier series and the stabilization of distributed semi-linear control systems. Commun. Pure Appl. Math.XXXII (1979) 555–587.  Zbl0394.93041
  4. M. Bartuccelli, P. Constantin, C.R. Doering, J.D. Gibbon and M. Gisselfält, On the possibility of soft and hard turbulence in the complex Ginzburg Landau equation. Physica D44 (1990) 421–444.  Zbl0702.76061
  5. L. Baudouin and J.-P. Puel, Uniqueness and stability in an inverse problem for the Schrödinger equation. Inverse Probl.18 (2002) 1537–1554.  Zbl1023.35091
  6. J.-M. Coron, Control and nonlinearity, Mathematical Surveys and Monographs136. Am. Math. Soc., Providence (2007).  
  7. J.-M. Coron and S. Guerrero, Singular optimal control : a linear 1-D parabolic-hyperbolic example. Asymptot. Anal.44 (2005) 237–257.  Zbl1078.93009
  8. R.J. DiPerna, Convergence of approximate solutions to conservation laws. Arch. Ration. Mech. Anal.82 (1983) 27–70.  Zbl0519.35054
  9. X. Fu, A weighted identity for partial differential operators of second order and its applications. C. R. Acad. Sci. Paris, Sér. I342 (2006) 579–584.  Zbl05045951
  10. X. Fu, Null controllability for the parabolic equation with a complex principal part. J. Funct. Anal.257 (2009) 1333–1354.  Zbl1178.35099
  11. A.V. Fursikov and O.Yu. Imanuvilov, Controllability of Evolution Equations, Lect. Notes Ser.34. Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul (1996).  
  12. O. Glass, A complex-analytic approach to the problem of uniform controllability of a transport equation in the vanishing viscosity limit. J. Funct. Anal.258 (2010) 852–868.  Zbl1180.93015
  13. L. Ignat and E. Zuazua, Dispersive Properties of Numerical Schemes for Nonlinear Schrödinger Equations, in Foundations of Computational Mathematics, Santander 2005, London Math. Soc. Lect. Notes331, L.M. Pardo, A. Pinkus, E. Suli and M.J. Todd Eds., Cambridge University Press (2006) 181–207.  Zbl1106.65321
  14. L. Ignat and E. Zuazua, Numerical dispersive schemes for the nonlinear Schrödinger equation. SIAM J. Numer. Anal.47 (2009) 1366–1390.  Zbl1192.65127
  15. A.E. Ingham, A note on Fourier transform. J. London Math. Soc.9 (1934) 29–32.  Zbl0008.30601
  16. A.E. Ingham, Some trigonometric inequalities with applications to the theory of series. Math. Zeits.41 (1936) 367–379.  Zbl0014.21503
  17. J.P. Kahane, Pseudo-Périodicité et Séries de Fourier Lacunaires. Ann. Scient. Ec. Norm. Sup.37 (1962) 93–95.  Zbl0105.28601
  18. V. Komornik and P. Loreti, Fourier Series in Control Theory. Springer-Verlag, New York (2005).  Zbl1094.49002
  19. M. Léautaud, Uniform controllability of scalar conservation laws in the vanishing viscosity limit. Preprint (2010).  Zbl1251.93033
  20. G. Lebeau, Contrôle de l’équation de Schrödinger. J. Math. Pures Appl.71 (1992) 267–291.  Zbl0838.35013
  21. C.D. Levermore and M. Oliver, The complex Ginzburg Landau equation as a model problem, in Dynamical Systems and Probabilistic Methods in Partial Differential Equations, in Lect. Appl. Math.31, Am. Math. Soc., Providence (1996) 141–190.  Zbl0845.35003
  22. A. López, X. Zhang and E. Zuazua, Null controllability of the heat equation as singular limit of the exact controllability of dissipative wave equations. J. Math. Pures Appl.79 (2000) 741–808.  Zbl1079.35017
  23. E. Machtyngier, Exact controllability for the Schrödinger equation. SIAM J. Control Optim.32 (1994) 24–34.  Zbl0795.93018
  24. A. Mercado, A. Osses and L. Rosier, Inverse problems for the Schrödinger equation via Carleman inequalities with degenerate weights. Inverse Probl.24 (2008) 150–170.  Zbl1153.35407
  25. S. Micu and L. de Teresa, A spectral study of the boundary controllability of the linear 2-D wave equation in a rectangle. Asymptot. Anal.66 (2010) 139–160.  Zbl1196.35129
  26. R.E.A.C. Paley and N. Wiener, Fourier Transforms in Complex Domains, AMS Colloq. Publ.19. Am. Math. Soc., New York (1934).  Zbl0011.01601
  27. R.M. Redheffer, Completeness of sets of complex exponentials. Adv. Math.24 (1977) 1–62.  Zbl0358.42007
  28. L. Rosier and B.-Y. Zhang, Null controllability of the complex Ginzburg Landau equation. Ann. Inst. Henri Poincaré, Anal. Non Linéaire26 (2009) 649–673.  Zbl1170.35095
  29. M. Salerno, B.A. Malomed and V.V. Konotop, Shock wave dynamics in a discrete nonlinear Schrödinger equation with internal losses. Phys. Rev.62 (2000) 8651–8656.  
  30. M. Tucsnak and G. Weiss, Observation and Control for Operator Semigroups. Birkhäuser Advanced Texts, Springer, Basel (2009).  Zbl1188.93002
  31. R. Young, An Introduction to Nonharmonic Fourier Series. Academic Press, New York (1980).  Zbl0493.42001
  32. J. Zabczyk, Mathematical Control Theory : An Introduction. Birkhäuser, Basel (1992).  Zbl1071.93500
  33. X. Zhang, A remark on null exact controllability of the heat equation. SIAM J. Control Optim.40 (2001) 39–53.  Zbl1002.93025

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.